MAUDE Adverse Event Report: CYTOPHIL, INC. RENÚ TRANSORAL NEEDLE; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

CYTOPHIL, INC. RENÚ TRANSORAL NEEDLE; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 12-000-00-ND1
Medical Device Problem Codes Fracture (1260); Device Damaged Prior to Use (2284); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The clinic reported the needle breakage being identified during a patient procedure, once removed from the device pouch and protective sheath.An additional needle was reported as available and the patient's procedure performed, as scheduled with no delay in therapy.The device packaging (shipping container, device carton, device pouch, and protective sheath) was reported to have no damage.The clinic informed cytophil, inc.The needle, and its packaging, was available for return.Cytophil, inc.Requested the clinic return the needle and its packaging to cytophil, inc.For evaluation.The 16 gauge portion of the needle and the device carton arrived monday, november 25, 2019 and are pending evaluation.The device and its packaging were not returned in their entirety.The pouch, protective sheath, and 24 gauge portion of the needle were not returned.Cytophil, inc.Is also in discussions with the finished transoral needle supplier, and with the 24 gauge needle component supplier to further investigate the potential cause of the needle failure.The 24 gauge needle component manufacturer noted no nonconformances in the manufacture of the material supplied to the transoral needle supplier.The transoral needle supplier reported no non-conformances, deviations, or abnormalities in the manufacturing record for the needle supplied to cytophil, inc.And used to manufacture renú transoral needle lot q912-00031.Cytophil, inc.Device history record review of our manufacturing processes also revealed no nonconformances.The complaint investigation is on-going.A supplemental report will be provided.(ref.(b)(4)).
 
Event or Problem Description
Complainant reported the renú transoral needle device (lot q912-00031) was broken when taken out of the box.(ref.(b)(4)).
 
Additional Manufacturer Narrative
Receiving documentation confirmed that the material lot was certified to meet specification.All devices that were shipped for/from sterilization on a pallet had zero devices that were damaged when inspected after sterilization.The 24 gauge needle manufacturer/supplier, the renú transoral needle contract manufacturer, and cytophil, inc.Performed investigation and device history record (dhr) reviews.No nonconformities or deviations were noted from the dhr reviews, the contract manufacturer confirmed no process or material changes occurred, and the 24 ga needle manufacturer/supplier confirmed there were no changes in material suppliers, design, or specifications.Retain and return product evaluation noted no observations of underlying material issues impacting mechanical properties and concluded the failure was caused by plastic deformation (bending) of the stainless steel tube followed by overload failure; consistent with a force being applied to the 24 ga portion of the needle (by the physician) until failure.Cytophil, inc.Has concluded its complaint investigation.The complaint is being closed and will be tracked and trended.(ref.(b)(4).
 
Additional Manufacturer Narrative
For follow-up 1 supplement report (submitted february 14, 2020), the contact information required updating from initial submission; g(1-2) was filled out with the contact information of the person filing this and supplement 1 reports.Section h: device manufacturers only.H(3) device evaluated by a manufacturer.16ga portion with a part of the packaging was returned.Incorrectly selected as no report filed on feb 14, 2020.H(6);device code: remove code 2284 device damaged prior to use; this was not due to damaged packaging.Added device code1260: fracture.The root cause cannot be definitively determined.It was reported the needle was broken upon opening but the device packaging (shipping container, device carton, device pouch, and protective sheath) was reported to have no damage.Method code: addition of code 4116, incomplete device returned; code 4103, testing of device from other lot/batch returned from user; code 4102, testing of device from other lot/batch retained by manufacturer; code 10, testing of actual/suspected device.H(10) additional manufacturer narrative: change first paragraph of supplement 1 to remove misspelling in first paragraph of device and inspected: "receiving documentation confirmed that the material lot was certified to meet specification.All devices that were shipped for/from sterilization on a pallet had zero devices that were damaged when inspected after sterilization." the complaint history and labeling were reviewed prior to the follow-up 1 supplement report being submitted but were inadvertently not included.This correction to follow-up 1 includes the information on the labeling and complaint history: device labeling review revealed information regarding pressure being applied and needle being malleable, "the ent needle shaft is malleable but has significant limitations.Do not place pressure on the needle tip." device labeling has adequate instruction.The review of renú transoral needle complaint data identified five (5) prior needle breakage occurrences and one (1) post the reporting of this event for a total of seven (7) reports in four (4) years.Six (6) of the needle breakage events were reported to cytophil between september 06, 2019 and january 31, 2020 and one (1) in 2015.Two (2) complaints, including this incident, reported renú transoral needle lot q912-00031; three (3) incidents reported different needle lots (n512-00002, v812-00027 and s912-00032), and two (2) of the events the needle lot number was not reported, although review of needle shipments to customer during time of incident included lots q912-00031 or s912-00032.There was no patient injury as the incident occurred prior to use.Cytophil performed its due diligence in attempting to obtain the patient-specific information but was unable to retrieve this information from the physician.The manufacturer narrative in the initial (november 26, 2019) and follow-up (february 14, 2020) reports did not contain information, compliant history or labeling review.It was not documented in the previous reports why this information was not provided.This report provides complaint and labeling reviews and explains why patient-specific information was not provided.(b)(4).

Brand Name
RENÚ TRANSORAL NEEDLE
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
CYTOPHIL, INC.
2485 corporate circle
suite 2
east troy WI 53120
MDR Report Key9377700
Report Number3007225376-2019-00006
Device Sequence Number11277885
Product Code GAA
UDI-Device Identifier00856509002669
UDI-Public(01)00856509002669(10)Q912-00031(17)210423
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Model Number12-000-00-ND1
Device Catalogue Number12-000-00-ND1
Device Lot NumberQ912-00031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer10/30/2019
10/30/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date02/14/2020
05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1